Necrosis of hips and joints: A serious complication of long-term use of corticosteroids is aseptic necrosis of the hip joints. Aseptic necrosis is a condition in which there is death and degeneration of the hip bone. It is a painful condition that ultimately can lead to the need for surgical replacement of the hip. Aseptic necrosis also has been reported in the knee joints. The estimated incidence of aseptic necrosis among long-term users of corticosteroids is 3%-4%. Patients taking corticosteroids who develop pain in the hips or knees should report the pain to their doctors promptly.
This information should not be used to decide whether or not to take Aclovate or any other medicine. Only the healthcare provider has the knowledge and training to decide which medicines are right for a specific patient. This information does not endorse any medicine as safe, effective, or approved for treating any patient or health condition. This is only a brief summary of general information about this medicine. It does NOT include all information about the possible uses, directions, warnings, precautions, interactions, adverse effects, or risks that may apply to Aclovate. This information is not specific medical advice and does not replace information you receive from the healthcare provider. You must talk with the healthcare provider for complete information about the risks and benefits of using this medicine.